Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS Wichita, KS

June 3, 2005Chautauqua County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 3, 2005, 1:19 PM CDT for Chautauqua County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 1:19 PM CDT (18:19 UTC)
Expired
Jun 3, 2005, 4:15 PM CDT
In force
3 hr
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Chautauqua County, KS

The radar

The Wichita radar (KICT), 118 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 6.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 031821
FFWICT
KSC019-032115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
119 PM CDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.

* UNTIL 415 PM CDT.

* AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED HOURLY RAINFALLS OF 2 TO 3 INCHES ACROSS   
  EXTREME SOUTHERN CHAUTAUQUA COUNTY.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...SEDAN...CHAUTAUQUA...HALE...PERU AND NIOTAZE.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND 
IMMEDIATELY RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3702 9650 3701 9599 3728 9599 3728 9649

$$

ES
2 follow-up statements
000 
WGUS73 KICT 031923
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
220 PM CDT FRI JUN 3 2005

KSC019-032115-
CHAUTAUQUA KS-
220 PM CDT FRI JUN 3 2005

...FLASH FLOOD WARNING CONTINUES FOR CHAUTAUQUA COUNTY UNTIL 415 PM
CDT...

AT 154 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING AROUND 1 MILE WEST OF SEDAN ON HIGHWAY 99. 
HIGHWAY 99 HAS BEEN BARRICADED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA.

LAT...LON 3702 9650 3701 9599 3728 9599 3728 9649

$$

ES
000 
WGUS73 KICT 031941
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
237 PM CDT FRI JUN 3 2005

KSC019-031947-
CHAUTAUQUA KS-
237 PM CDT FRI JUN 3 2005

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHAUTAUQUA COUNTY
HAS BEEN CANCELLED...

AT 235 PM CDT, CHAUTAUQUA COUNTY SHERIFFS OFFICE REPORTED THAT 
FLOODING THAT HAD OCCURRED ACROSS HIGHWAY 99 HAS RECEDED AND THAT THE
HIGHWAY HAS BEEN REOPENED.

AT 237 PM CDT, DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH 
HAD PRODUCED THE TORRENTIAL RAINS IN CHAUTAUQUA COUNTY HAD MOVED 
NORTHEAST OF THE CHAUTAUQUA COUNTY PREMISES. THEREFORE, THE FLASH 
FLOOD WARNING ISSUED FOR CHAUTAUQUA COUNTY HAS BEEN CANCELLED.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3702 9650 3701 9599 3728 9599 3728 9649

$$

ES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 12:15 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 3, 12:15 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1215 PM CDT FRI JUN 3 2005

.DISCUSSION...

HAVE ALREADY EXTENDED AND EXPANDED THE FLOOD WATCH FOR THIS
AFTERNOON INTO THE OVERNIGHT HOURS FOR CEN AND SERN KS.  HEAVY
RAINFALL ALREADY REPORTED OVER MOST OF CEN KS WITH TSRA EXPANDING
INTO SERN KS AT THIS TIME.  ELEVATED CONVECTION CONTINUES TO MOVE
ACROSS THE AREA AND BELEIVE THIS TREND WILL CONTINUE ACROSS THE AREA
AS MCV IN OK INITIALLY MOVES ACROSS THE AREA THIS AFTERNOON. ANOTHER
STRONGER SHORTWAVE IN SOUTHWEST US WILL MOVE INTO THE AREA TONIGHT,
BRINGING MORE WIDESPREAD SHRA/TSRA CHANCES OVERNIGHT. SO FLOODING
THREAT WILL CONTINUE.

DID NOT INCLUDE AREAS SOUTHWEST OF ICT WHERE FLASH FLOOD GUIDANCE
NUMBERS ARE HIGHER.

WILL ALSO CONTINUE TO MONITOR SEVERE WEATHER THREAT THIS AFTERNOON,
AS NUMEROUS OUTFLOW BOUNDARIES ACROSS THE AREA, WITH ANY HEATING
HELPING STORMS BECOME MORE SURFACE BASED.

KETCHAM

------------------------------------------------------------------

.PREVIOUS DISCUSSION...ISSUED AT 406 AM CDT FRI JUN 3 2005

TODAY-TONIGHT
SOUTHERN END OF MCS IS CURRENTLY MOVING INTO CENTRAL KS ALONG/NORTH
OF I-70. CORFIDI VECTORS SUGGEST THE SOUTHERN END OF THIS MCS MAY
CONTINUE TO DEVELOP/PROPAGATE SOUTHEASTWARD INTO MUCH OF CENTRAL KS
THIS MORNING. HAVE DECIDED TO ISSUE A FLOOD WATCH FOR A PORTION OF
CENTRAL KS, WHERE RECENTLY THERE HAS BEEN HEAVY RAINFALL OVER THE
PAST 1-2 DAYS. FLASH FLOOD GUIDANCE VALUES ARE LOWEST IN THOSE
COUNTIES. DEEP-LAYER SHEAR AND ELEVATED INSTABILITY MAY BE ENOUGH TO
PRODUCE A FEW NEAR SEVERE WIND GUSTS AND HAIL, BUT THINK THE BIGGEST
THREAT THIS MORNING WILL BE FLOODING. UPSTREAM THERE IS A STRONG
SHORTWAVE TROF MOVING INTO WEST TEXAS THIS MORNING PER WATER VAPOR
IMAGERY. THIS FEATURE WILL BE LIFTING OUT INTO KANSAS LATER THIS
AFTERNOON AND EVENING. COVERAGE AND INTENSITY OF STORMS IN OUR AREA
THIS AFTERNOON AND EVENING WILL DEPEND ON HOW MUCH HEATING WE
RECEIVE. THERE IS SOME UNCERTAINTY IN THE DEGREE OF REMNANT CLOUD
COVER THAT WILL BE IN OUR AREA. THERE IS ALSO THE POSSIBILITY THAT A
REMNANT OUTFLOW BOUNDARY COULD LINGER SOMEWHERE IN OUR FORECAST AREA
THIS AFTERNOON, WHICH COULD INFLUENCE SEVERE POTENTIAL. FOR TONIGHT,
WILL KEEP LIKELY POPS IN THE AREA THIS EVENING, TAPERING TO CHANCE
OVERNIGHT AS THE GFS/ETA SHOW THE MID LEVEL SHORTWAVE LIFTING
NORTHEAST OUT OF OUR AREA.

SATURDAY-SATURDAY NIGHT:
NEXT SHORTWAVE TROF (OVER NEVADA EARLY THIS MORNING) IS PROGGED BY
THE GFS/ETA/ECMWF TO LIFT OUT ACROSS THE CENTRAL PLAINS SATURDAY
AFTERNOON AND NIGHT. THE MODELS SHOW A SURFACE TROF/PACIFIC COLD
FRONT SLICING INTO THE FORECAST AREA, WHICH SHOULD ENHANCE LOW-LEVEL
CONVERGENCE. THE MODELS SHOW THE AIRMASS STRONGLY UNSTABLE AS THE
FRONT MOVES IN. WITH MODERATELY STRONG DEEP-LAYER SHEAR OF 35-40 KT,
SEVERE WEATHER LOOKS TO BE A POSSIBILITY.

SUNDAY-MONDAY:
WILL CONTINUE SLIGHT CHANCE POPS DURING THE PERIOD. THERE MAY BE THE
LINGERING FRONTAL BOUNDARY AROUND SUNDAY IN SOUTHEAST KS, BUT AFTER
THAT, THE MODELS WANT TO WASH IT OUT. WE WILL THEN BE UNDER
SHORTWAVE RIDGING ALOFT FOR MUCH OF THIS PERIOD WHICH WILL BE A
NEGATIVE FOR T-STORM CHANCES.

TUESDSAY-THURSDAY:
DIFFERENCES EXIST BETWEEN THE ECWMF AND GFS WITH THE UPPER PATTERN,
WHICH LEADS TO LOWER CONFIDENCE ON PRECIPITATION POTENTIAL AND
TIMING. HOWEVER, IT DOES LOOK LIKE SOME SLIGHT CHANCE POPS ARE
WARRANTED VIA EITHER MODEL. DID NOT MAKE SIGNIFICANT TEMPERATURE
ADJUSTMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    84  64  83  67 /  50  70  40  30
HUTCHINSON      83  64  83  66 /  50  70  30  30
NEWTON          83  64  83  67 /  50  70  50  30
ELDORADO        83  64  83  67 /  50  70  40  30
WINFIELD-KWLD   85  65  86  68 /  50  70  40  30
RUSSELL         83  60  81  64 /  50  60  30  30
GREAT BEND      83  61  81  65 /  50  60  30  30
SALINA          84  64  83  65 /  50  60  50  30
MCPHERSON       83  64  83  66 /  50  70  40  30
COFFEYVILLE     83  67  86  69 /  50  70  40  30
CHANUTE         83  66  84  68 /  50  70  40  30
IOLA            83  66  84  67 /  50  70  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT UNTIL 14
UTC SATURDAY FOR CENTRAL KANSAS AND AREAS EAST OF THE TURNPIKE.

&&

CARUSO/
Hazardous weather outlook, Jun 3, 5:00 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
500 AM CDT FRI JUN 3 2005

KSZ032-033-047>053-067>072-082-083-091>096-098>100-041200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
500 AM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS THIS MORNING. SEE THE LATEST FLOOD WATCH
FOR DETAILS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON INTO THIS EVENING, AS A STRONG UPPER LEVEL DISTURBANCE
MOVES NORTHEASTWARD OVER THE AREA. A FEW OF THESE STORMS MAY BECOME
SEVERE. THE SEVERE THREAT THIS AFTERNOON AND EVENING WILL DEPEND ON
HOW MUCH SUNSHINE AND HEATING OCCURS IN CENTRAL AND SOUTHEASTERN
KANSAS THIS AFTERNOON. IN ADDITION, ANY REMNANT THUNDERSTORM OUTFLOW
BOUNDARIES WILL ENHANCE THE SEVERE POTENTIAL. STAY TUNED FOR FURTHER
UPDATES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT
ACROSS CENTRAL AND SOUTHEASTERN KANSAS. SEVERE WEATHER IS POSSIBLE
AS A COLD FRONT MOVES INTO AN UNSTABLE AIRMASS ACROSS THE AREA.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY
NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

A FEW SPOTTERS MAY BE NEED THIS AFTERNOON AND EVENING IN CENTRAL AND
SOUTHEASTERN KANSAS. IN ADDITION, ANY FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM

JMC

In the hours before

Special weather statement, Jun 3, 10:55 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1055 AM CDT FRI JUN 3 2005

KSZ048-049-031630-
ELLSWORTH-SALINE-
1055 AM CDT FRI JUN 3 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH AND SALINE COUNTIES...

AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF BROOKVILLE...OR 15 MILES EAST
OF ELLSWORTH...AND MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG STORM
HAD JUST DEVELOPED APPROXIMATELY 10 MILES TO THE SOUTHWEST OF IT AND
WAS ALSO MOVING NORTHEAST AT AROUND 35 MPH..

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

SEDLOCK
Special weather statement, Jun 3, 11:22 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1122 AM CDT FRI JUN 3 2005

KSZ069-031645-
BUTLER-
1122 AM CDT FRI JUN 3 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF EL DORADO...AND MOVING
NORTHEAST AT 25 MPH. THE SOUTHWARD MOVING OUTFLOW FROM THE
THUNDERSTORM MAY PRODUCE WINDS OF 40 TO 50 MPH, ESPECIALLY ACROSS THE
NORTHERN HALF OF BUTLER COUNTY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES
Special weather statement, Jun 3, 11:35 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1135 AM CDT FRI JUN 3 2005

KSZ068-031700-
HARVEY-
1135 AM CDT FRI JUN 3 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY COUNTY...

AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HESSTON...OR 10 MILES NORTHWEST OF
NEWTON...AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

SEDLOCK
Special weather statement, Jun 3, 11:46 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1146 AM CDT FRI JUN 3 2005

KSZ070-094-031715-
ELK-GREENWOOD-
1146 AM CDT FRI JUN 3 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELK AND GREENWOOD COUNTIES...

AT 1144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EUREKA TO MOLINE...
AND MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

SEDLOCK
Special weather statement, Jun 3, 12:18 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1218 PM CDT FRI JUN 3 2005

KSZ098-031815-
CHAUTAUQUA-
1218 PM CDT FRI JUN 3 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ELGIN...OR 14 MILES SOUTHWEST OF SEDAN...
AND MOVING NORTHEAST AT 35 MPH.

HAIL TO AROUND 1/2 INCH DIAMETER AND WINDS OF 40 TO 50 MPH ARE
EXPECTED WITH THIS THUNDERSTORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

ES
Special weather statement, Jun 3, 12:25 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT FRI JUN 3 2005

KSZ067-083-031800-
RENO-SEDGWICK-
1225 PM CDT FRI JUN 3 2005

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RENO AND SEDGWICK COUNTIES...

AT 1220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CHENEY...OR 19 MILES EAST OF KINGMAN...AND
MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

SEDLOCK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:56 AM CDTSevere Thunderstorm WarningICTElk, Greenwood61 min
Jun 3, 3:51 PM CDTFlash Flood WarningICTChase, Marion6 hr
Jun 3, 4:57 PM CDTSevere Thunderstorm WarningICTHarper48 min
Jun 3, 5:25 PM CDTSevere Thunderstorm WarningICTSumner50 min
Jun 3, 6:04 PM CDTSevere Thunderstorm WarningICTSumner26 min

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.